Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 26, 2011, 6:07 AM CDT for 19 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 6:07 AM CDT (11:07 UTC)
- In effect from
- Apr 26, 2011, 12:00 PM CDT
- Expired
- Apr 26, 2011, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 18 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS74 KLUB 261107 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 607 AM CDT TUE APR 26 2011 TXZ021>024-027>031-033>037-039>043-270300- /O.NEW.KLUB.WI.Y.0015.110426T1700Z-110427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON 607 AM CDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP FIRST IN THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE AROUND NOON AND THEN SPREAD EAST INTO THE WESTERN ROLLING PLAINS DURING THE AFTERNOON AND EVENING. * WINDS: WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ACROSS THE WESTERN AND NORTHERN SOUTH PLAINS. ELSEWHERE...WESTERLY WINDS OF 25 TO 35 WITH GUSTS TO 55 MPH. * IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
332 WWUS74 KLUB 270030 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 730 PM CDT TUE APR 26 2011 TXZ021-022-027-028-270200- /O.UPG.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/ /O.NEW.KLUB.HW.W.0005.110427T0030Z-110427T0200Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 730 PM CDT TUE APR 26 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: STRONG WEST TO NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE EARLY THIS EVENING BEFORE LETTING UP LATER IN THE EVENING. * WINDS: WEST TO NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED ROADWAYS. LIGHT WIND DAMAGE WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ023-024-029>031-033>037-039>043-270300- /O.CON.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/ SWISHER-BRISCOE-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON 730 PM CDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS AND ADJACENT PORTION OF THE WESTERN SOUTH PLAINS...AND ALSO THE EXTREME SOUTH CENTRAL TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID EVENING BEFORE LETTING UP LATER IN THE EVENING. * WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
241 WWUS74 KLUB 270206 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT TUE APR 26 2011 TXZ021-022-027-028-270315- /O.EXP.KLUB.HW.W.0005.000000T0000Z-110427T0200Z/ /O.EXA.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 906 PM CDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS RE-ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID EVENING BEFORE LETTING UP LATER IN THE EVENING. * WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: THE STRONG WINDS WILL CREATE PATCHES OF BLOWING DUST. STRONG CROSS WINDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ023-024-029>031-033>037-039>043-270315- /O.CON.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/ SWISHER-BRISCOE-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON 906 PM CDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID EVENING BEFORE LETTING UP LATER IN THE EVENING. * WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
959 WWUS74 KLUB 270326 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1026 PM CDT TUE APR 26 2011 TXZ021>024-027>031-033>037-039>043-270430- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON 1026 PM CDT TUE APR 26 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS HAVE DIMINISHED THIS EVENING. BUT GUSTY NORTH TO NORTHWEST WINDS FROM 20 TO 30 MPH WILL CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:19 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 26, 4:19 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 419 AM CDT TUE APR 26 2011 .SHORT TERM... ...ANOTHER BOUT OF STRONG WINDS AND EXTREME FIRE DANGER TODAY... AT 3 AM...THE WX AT THE SFC WAS DECEPTIVELY QUIET ACROSS THE FA AS LIGHT E-NE WINDS AND MODEST MOISTURE ADVECTION WERE IN PLACE IN THE WAKE OF LAST NIGHT/S FRONT. ALOFT...IT WAS A BIT OF A DIFFERENT STORY AS A NOSE OF A STRONG ULJ WAS ALREADY ADVANCING INTO WTX...WITH 90+ KTS AT 300 MB. KLBB AND KAMA RADARS SHOWED SOME SWIFT MOVING HIGH-BASED /LIKELY VIRGA/ SHOWERS MOVING ACROSS THE TX PANHANDLE IN THE LEFT-EXIT REGION OF THE JET. WV IMAGERY/PV ANALYSIS SHOWS THE JET CORE EXTENDS S-NW TO THE PACIFIC NW...WHILE ONE DISTINCT MID-LVL SHORTWAVE WAS LOCATED AROUND THE 4-CORNERS REGION. THE MID-LVL /700-500MB/ JET MAX IS NOT EXPECTED TO ARRIVE UNTIL LATER THIS AFTERNOON BUT WE EXPECT WIND SPEEDS WILL BE INCREASING ACROSS THE SW PANHANDLE AND WRN SPLNS IN THE MORNING AS THE SHALLOW MOISTURE QUICKLY MIXES OUT. WIND SPEEDS WON/T PEAK UNTIL LATE AFTERNOON WHEN DEEP MIXING UP TO AT LEAST 600 MB IS ABLE TO BEGIN TO TAP INTO THE INCREASING MID-LVL WINDS...OF WHICH THE CORE SHOULD PASS RIGHT ACROSS OUR FA THIS EVENING. WIND SPEEDS SHOULD BECOME SUSTAINED AROUND 30 TO 35 MPH ACROSS MUCH OF THE CAPROCK WITH A FEW SVR GUSTS POSSIBLE. WE HAVE ISSUED A WIND ADVISORY FOR THE WHOLE AREA OUTSIDE THE ERN ROLLING PLAINS AND AREAS OF BLOWING DUST REDUCING VISIBILITIES TO AROUND 3 MILES OR LESS ARE ALSO EXPECTED ON THE CAPROCK. TEMPERATURES WILL BE A LITTLE TRICKY...AS COLD ADVECTION WILL BEGIN TO WORK INTO THE NW ZONES...AND DOWNSLOPE WARMING WILL LIKELY PUSH TEMPS UP IN THE SOUTH...AT THIS TIME WE ARE EXPECTING HIGHS TO RANGE FROM THE MIDDLE 70S IN THE NW TO NEAR 90 IN THE SOUTH. THE RAPIDLY DRYING AIRMASS WILL SUPPORT THE DEVELOPMENT OF EXTREMELY CRITICAL FIRE CONDITIONS THIS AFTERNOON...SEE FIRE WX DISCUSSION BELOW. IN ADDITION...AS THAT SHORTWAVE APPROACHES THE REGION LATE IN THE AFTERNOON WE EXPECT SYNOPTIC-SCALE LIFT TO SPREAD OUT OF SRN COLO/NRN NM ACROSS THE PANHANDLES. FCST SNDGS IN THE AFTERNOON SHOW MLCAPE VALUES RUNNING FROM AROUND 100 J/KG IN THE CENTRAL SPLNS TO ABOUT 1000 J/KG IN THE EASTERN PANHANDLE...WITH CINH GOING TO ZERO. MUCH OF THE MESOSCALE GUIDANCE SHOWS TSTM ACTIVITY ENHANCING IN THE VICINITY OF THE SFC LOW LOCATED IN THE CENTRAL PANHANDLES WITH SOME QPF BRUSHING OUR COUNTIES OF THE FAR SE PANHANDLE AND NRN ROLLING PLAINS. WE HAVE CONTINUED THE SLGT CHC MENTION FOR THESE AREAS FROM LATE AFTERNOON THROUGH THE EVENING. ALTHOUGH CAPE WILL BE LIMITED...ANY STORMS WILL BE CAPABLE OF PRODUCING STRONG/SVR WIND GUSTS WITHIN THEIR DOWNDRAFTS. AT THIS TIME WE EXPECT ACTIVITY IN OUR AREA TO BE ISOLATED. FORTUNATELY...IT APPEARS THAT THE TIMING OF THE STRONGEST WIND SPEEDS ALOFT AND STRONG DOWNWARD FORCING WILL NOT ARRIVE UNTIL AFTER DARK...WHEN MIXING WILL DIMINISH. HOWEVER...WE WILL HAVE A COLD FRONT WORKING THROUGH THE AREA AS WELL...INCREASING THE PRESSURE GRADIENT AND LIKELY KEEPING THE ATMOSPHERE SUFFICIENTLY MIXED FOR WINDY CONDITIONS TO CONTINUE THROUGH AT LEAST 9 PM OR SO. && .LONG TERM... UNFORTUNATELY...THE MAIN FOCUS IN THE EXTENDED MAY CONTINUE TO BE ON FIRE WEATHER CONCERNS. THE SHORTWAVE TROUGH THAT WILL BRING THE WIND AND CRITICAL FIRE WEATHER TODAY WILL BE PULLING AWAY FROM THE AREA ON WEDNESDAY. STILL...A TIGHT PRESSURE/HEIGHT GRADIENT WILL KEEP WINDS BREEZY THROUGH THE MORNING HOURS BEFORE THE GRADIENT BEGIN TO RELAX AND WINDS RESPOND ACCORDINGLY DURING THE AFTERNOON. WE COULD EVEN SEE A FEW SHOWERS TRY TO SKIRT OUR NE MOST ZONES EARLY IN THE DAY WEDNESDAY AS THE LER OF A STRONG JET LINGERS NEARBY...BUT BEST LIFT SHOULD RESIDE NE OF THE AREA. TEMPERATURES WILL BE COOLER AS SFC RIDGING BUILDS INTO THE AREA...WITH HIGHS AROUND 5 DEGREES BELOW LATE APRIL AVERAGES. BY WEDNESDAY NIGHT WINDS WILL REALLY DROP OFF...YIELDING A COLD START TO THURSDAY...WITH NW ZONES DIPPING WELL INTO THE 30S. A PROGRESSIVE UPPER RIDGE WILL QUICKLY FOLLOW ON THURSDAY IN ADVANCE OF THE NEXT STORM SYSTEM THAT WILL LIFT INTO THE NORTHERN PLAINS LATE THIS WEEK AND INTO THE WEEKEND. THIS PATTERN WILL YIELD SFC TROUGHING IN THE LEE OF THE ROCKIES AND A RETURN TO WARMER AND WINDIER WEATHER FOR LATE WEEK. AFTER A FAIRLY PLEASANT DAY THURSDAY...WINDS SHOULD BEGIN TO ESCALATE /ALONG WITH THE FIRE DANGER/ AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS FRIDAY. ADDITIONALLY...THE DOWNSLOPING SOUTHWESTERLY WINDS WILL PUSH TEMPERATURES INTO THE 90S FOR MUCH OF THE AREA. THE PRIMARY UPPER LEVEL LOW ACROSS THE UPPER MIDWEST WILL THEN LEAVE IN ITS WAKE SOME FORM OF DEPRESSED HEIGHTS ACROSS THE WESTERN CONUS ON THROUGH THE WEEKEND...PERHAPS INTO EARLY NEXT WEEK. THE EJECTION OF THE INITIAL UPPER LOW WILL SEND A COLD FRONT INTO THE SOUTHERN PLAINS...WITH THE LATEST PROJECTIONS STALLING THE FRONT FROM NW TO SE ACROSS THE CWA SATURDAY /AS THE AIRMASS MOVES UNDER INCREASING SW FLOW ALOFT/. THIS STATIONARY FRONT WILL THEN REGAIN ITS SOUTHWARD MOMENTUM ON SUNDAY AS THE MEAN UPPER TROUGH EDGES EASTWARD AND THE PRIMARY LOW LIFTS INTO SOUTH-CENTRAL CANADA. ATTM...IT APPEARS THE BETTER LOW-LEVEL MOISTURE /AND PRECIPITATION CHANCES/ WILL AGAIN BE DISPLACED TO THE SOUTHEAST OF THE AREA THIS WEEKEND. HIGHS BY SUNDAY...BEHIND THE FRONT...MAY ONLY MAKE IT INTO THE 60S...BEFORE A WARMING TREND ENSUES NEXT WEEK. EVENTUALLY WE COULD FINALLY SEE DECENT RETURN MOISTURE PUMP UP INTO WEST TEXAS TOWARD THE MIDDLE OF NEXT WEEK...IF THE 00Z GFS SOLUTION COMES TO FRUITION...BUT THE 00Z ECMWF IS NOT SO OPTIMISTIC. HAVE KEPT THE EXTENDED FORECAST DRY FOR NOW. && .FIRE WEATHER... EXTREMELY CRITICAL FIRE WX CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. VERY GOOD/EXCELLENT RH RECOVERIES THIS MORNING WILL BE NEGATED WITHIN THE FIRST 1-3 HOURS OF MIXING THIS MORNING. OF COURSE THE FUELS REMAIN CRITICALLY DRY WITH LITTLE IF ANY MOISTURE THE PAST 6 MONTHS. WIND SPEEDS WILL BE SOMEWHAT SLOWER TO INCREASE THIS MORNING THAN MONDAY...BUT ONCE THE STRONG WINDS DEVELOP THEY ARE EXPECTED TO LAST WELL INTO THE EVENING. THIS DELAY WILL LIKELY KEEP THE FAR SE PANHANDLE AND NRN ROLLING PLAINS FROM REACHING CRITICAL CONDITIONS UNTIL PERHAPS LATE IN THE DAY...AND THEIR DURATION WILL BE LIMITED BY A COLD FRONT MOVING THROUGH THIS EVENING. THUS CHILDRESS...HALL AND COTTLE COUNTIES ARE NOT IN THE WARNING. SLIGHTLY COOLER TEMPERATURES WILL BE FOUND ACROSS THE NRN AREAS...WHILE SOUTHERN AREAS WILL SEE TEMPS WELL ABOVE NORMAL...THUS THE WORST CONDITIONS WILL LIKELY RESIDE ACROSS THE SW AND SOUTH-CENTRAL SPLNS BY MIDDAY...THEN SHIFT EASTWARD OVER THE SRN ROLLING PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING. A NORTHWESTERLY WIND SHIFT WILLMOVE THROUGH THIS EVENING...ALTHOUGH THE CHANGE IN WIND DIRECTION WILL NOT BE DRAMATIC...IT WILL LIKELY BE ACCOMPANYING BY A TEMPORARY INCREASE IN WIND SPEEDS/GUSTINESS. COOLER AIR WILL POUR INTO THE AREA ON WEDNESDAY BEHIND TONIGHT/S COLD FRONT...BUT GUSTY WINDS AND DRY CONDITIONS WILL KEEP THE FIRE DANGER ELEVATED. HOWEVER...THE WINDS SHOULD BE ON THE DECREASE DURING THE AFTERNOON HOURS AND OUT OF PHASE WITH THE LOWEST HUMIDITIES. RELATIVELY DRY AIR WILL REMAIN IN PLACE ON THURSDAY...BUT WINDS WILL BE FAIRLY LIGHT AS THEY SWING BACK AROUND TO THE SOUTH. BY FRIDAY...CRITICAL CONDITIONS WILL AGAIN BE POSSIBLE OVER MUCH OF THE SOUTH PLAINS AS A DRYLINE SHARPENS ACROSS THE ROLLING PLAINS AND GUSTY AND HOT SOUTHWESTERLY WINDS DEVELOP TO THE WEST OF THE DRYLINE. ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS MAY LINGER INTO SATURDAY ACROSS WESTERN PORTIONS OF THE AREA...THOUGH A COLD FRONT DIPPING IN FROM THE NORTH WILL COMPLICATE THIS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 38 67 37 78 / 10 10 0 0 0 TULIA 76 41 69 38 78 / 10 10 0 0 0 PLAINVIEW 79 42 71 39 79 / 10 10 0 0 0 LEVELLAND 81 42 72 39 83 / 0 0 0 0 0 LUBBOCK 82 45 72 42 82 / 10 0 0 0 0 DENVER CITY 85 43 73 39 85 / 0 0 0 0 0 BROWNFIELD 85 46 74 41 84 / 0 0 0 0 0 CHILDRESS 78 48 72 43 80 / 20 20 10 0 0 SPUR 85 48 76 42 83 / 10 10 0 0 0 ASPERMONT 88 51 78 46 83 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>037-039>043. && 33/23
Hazardous weather outlook, Apr 26, 5:59 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 559 AM CDT TUE APR 26 2011 TXZ021>044-271100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 559 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MOST OF THE AREA TODAY AS STRONG WESTERLY WINDS COMBINE WITH VERY DRY AIR AND NEAR RECORD FUEL DRYNESS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE CAPROCK AND MOST OF THE ROLLING PLAINS FROM NOON UNTIL 11 PM. NON PRECIPITATION WESTERLY WINDS SUSTAINED AT 30 TO 35 MPH ALONG WITH GUSTS TO NEAR 55 MPH WILL DEVELOP ACROSS MUCH OF THE CAPROCK THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A WIND ADVISORY FOR THE CAPROCK AND WESTERN ROLLING PLAINS IS IN EFFECT FROM NOON UNTIL 10 PM. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST ON THE CAPROCK. CONVECTIVE THERE IS A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. ISOLATED SEVERE WIND GUSTS ARE POSSIBLE IN THE VICINITY OF ANY STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE WEDNESDAY. A RETURN TO HOT...DRY AND BREEZY TO WINDY CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR CALL 911 TO REPORT ANY WILDFIRES. ADDITIONALLY...PLEASE RELAY REPORTS OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 25 hr |
| Apr 26, 3:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.